Dangers of the Contraceptive Pill: Mother, 28, Suffers a Stroke After the Pill!

Dangers of the Contraceptive Pill: Mother, 28, Suffers a Stroke After the Pill!
SHARE

A mother aged 28 collapsed, after suffering from a blood clot. The stroke was caused by Microgynon, the contraceptive pill she was using, according to doctors. Her vision remained permanently affected, and she now has a definitive weakness in the right side of her face.

 

A mother aged only 28 is warning women about the severe dangers of taking contraceptive pills, after she herself has suffered a stroke.

Natalie Trickett from Lancashire thought she was suffering from a severe migraine, but she was actually having a blood clot on the brain. One morning, she collapsed and she has permanently lost her eyesight and the feeling from the right side of her face. The doctors told her that all this is a result of the contraceptive pill she has been taking, Microgynon.

In an interview for Lancashire Post she said that “Strokes are a potential risk of the pill as they can lead to an increased risk of blood clots. Until you have been a victim of a stroke yourself, you don’t realize how real a risk it is.”

The woman remembers being unable to feel her lips as the stroke progressed, and she even started hallucinating, as hew eyesight disappeared. A 48-hour later MRI scan revealed the fact that she experienced a stroke.

 

The risk of taking contraceptive pills

Strokes are a potential risk of the pill as they lead to enhanced risk of blood clots. This is even listed on the potential side effects section of the leaflet that comes with the pills, but, unfortunately, women don’t take these warning seriously enough.

There seems to be a lack of awareness or information about the side effects of the contraceptive pills and how they can cause a stroke.

 

European reviews on the contraceptive pills

A spokesman from MHRA (the Medicines and Healthcare regulatory Agency) from the UK said that “Women should continue to take their contraceptive pill. They are very safe, highly effective medicines for preventing unintended pregnancy and the benefits associated with their use far outweigh the risks.”

The safety of the pills seems to have been reviewed at a European level, and the review has confirmed that the risk of blood clots is pretty reduced with all contraceptives.

However, women are advised to inform themselves and to be aware of the possible risk factors for blood clots and the associated signs and symptoms.


SHARE

Share this post

One thought on “Dangers of the Contraceptive Pill: Mother, 28, Suffers a Stroke After the Pill!

  1. Oh no! So sorry to hear about her experience. That must be really frustrating! I hope this doesn’t happen again. Glad I’m not on birth control right now. We’re trying to get pregnant so I’m taking conceiveeasy to boost my chances. Hoping for a positive pregnancy test soon.

    Reply

Post Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.